Alert archive / Michigan / Small Craft Advisories in 2014

Small Craft Advisory 43, NWS Grand Rapids, MI

September 21, 2014

NWS Grand Rapids, MI issued this small craft advisory at Sep 21, 2014, 10:27 AM EDT. It took effect at Sep 21, 2014, 8:00 PM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Sep 21, 2014, 10:27 AM EDT (14:27 UTC)
In effect from
Sep 21, 2014, 8:00 PM EDT
Expired
Sep 22, 2014, 9:46 AM EDT
In force
14 hr
Issued by
NWS Grand Rapids, MI

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 7:43 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 21, 7:43 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
743 AM EDT SUN SEP 21 2014

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 300 AM EDT SUN SEP 21 2014

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING CLOUDS AND SHOWERS
AND ISOLATED THUNDERSTORMS TODAY. THE SYSTEM WILL MOVE OUT TONIGHT
AND ALLOW SKIES TO GRADUALLY CLEAR. HIGH PRESSURE WILL BRING FAIR
WEATHER THROUGH THE UPCOMING WEEK. IT WILL BE SEASONABLY COOL
MONDAY. TEMPERATURES WILL MODERATE TO ABOVE NORMAL FOR MID TO
LATE WEEK.

&&

.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 300 AM EDT SUN SEP 21 2014

SHOWERS AND SCATTERED CONVECTION WILL CONTINUE TO MOVE ACROSS OUR
AREA EARLY THIS MORNING IN THE FORM OF A NON SEVERE AND WEAKENING
QLCS. NO SEVERE WX REPORTS WERE NOTED WITH THIS ACTIVITY AS IT MOVED
ACROSS WI EARLIER TONIGHT. INSTABILITY OVER OUR AREA IS WEAK BUT
STRONG SPEED SHEAR IS NOTED. THEREFORE ISOLATED MINI BOWS MAY RESULT
IN GUSTS TO AROUND 35 TO 40 KTS FOR THE NEXT FEW HOURS BUT NO SEVERE
WX IS ANTICIPATED. KGRR RADAR TRENDS THE PAST HOUR OR SO ALREADY
INDICATE WEAKENING. BIG SABLE POINT REPORTED A PEAK GUST OF 41 MPH
AS THE STORMS CAME ONSHORE AFTER JUST AFTER 06Z EARLY THIS MORNING.

SHOWERS WILL REDEVELOP LATER TODAY AS THE UPPER TROUGH AXIS MOVES
OVERHEAD BY 18Z. AN ISOLATED STORM OR TWO IS ALSO POSSIBLE LATER
TODAY DUE TO INSTABILITY FROM DAYTIME HEATING AND AS THE POOL OF
COLDER AIR ALOFT MOVES IN. IT WILL BECOME BREEZY LATE THIS MORNING
AND AFTERNOON AS WINDS VEER TO THE NW AND INCREASE TO 15 TO 25 MPH
WITH GUSTS TO 30 MPH... HIGHEST RIGHT ALONG THE LAKE MI SHORELINE.

FAIR WX IS ANTICIPATED THROUGH THE REST OF THE SHORT TERM FCST
PERIOD AS HIGH PRESSURE BUILDS IN. SKIES WILL GRADUALLY CLEAR
TONIGHT AS THE H5 TROF AXIS SHIFTS EAST AND LOW LEVEL WINDS BECOME
MORE NORTHERLY AND ADVECT DRIER AIR IN. SEASONABLY COOL CONDITIONS
ARE ANTICIPATED MONDAY WITH MAX TEMPS REACHING THE UPPER 50S TO
LOWER 60S. IT WILL BE AT LEAST TEN DEGREES MILDER TUESDAY WHEN MAX
TEMPS WILL REACH THE UPPER 60S TO LOWER 70S WITH MOSTLY CLEAR SKIES.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 300 AM EDT SUN SEP 21 2014

A HIGH PRESSURE RIDGE WILL PRODUCE FAIR AND MILD WEATHER THROUGH THE
LONG RANGE FORECAST PERIOD. MAX TEMPS DAILY WILL REACH THE 70S WITH
MIN TEMPS PRIMARILY IN THE 45 TO 55 DEGREE RANGE. THE MILDEST
TEMPERATURES ARE ANTICIPATED LATE IN THE WEEK AS THE UPPER LEVEL
RIDGE BECOMES MORE AMPLIFIED OVER THE GREAT LAKES REGION. MILD AND
DRY WX WILL LIKELY CONTINUE THROUGH THE WEEKEND INTO NEXT WEEK.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z MONDAY MORNING)
ISSUED AT 742 AM EDT SUN SEP 21 2014

AS THE UPPER TROUGH MOVES THROUGH THE AREA EXPECT A PERIOD OF LOW
CEILING AND SHOWERS...THIS WILL LARGELY BE FROM 14Z TILL 18Z. ALSO
DURING THIS TIME THE MIXING HEIGHT INCREASES AND THAT SHOULD MIX
DOWN WIND GUSTS TO NEAR 30 KNOTS. BEHIND THE TROUGH EXPECT A
PERIOD OF VFR CIGS INTO THIS EVENING. OVERNIGHT WRAP AROUND LOW
CLOUDS MOVE BACK IN SO MVFR CIGS WILL ONCE AGAIN PREVAIL. WINDS
SPEEDS WILL BE AROUND 10 KNOTS OVERNIGHT.

&&

.MARINE...
ISSUED AT 300 AM EDT SUN SEP 21 2014

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT TODAY THROUGH TONIGHT.
WINDS WILL VEER TO THE WEST TO NORTHWEST TODAY AND STRENGTHEN
TO 20 TO 30 KTS CAUSING WAVE HEIGHTS TO BUILD TO AROUND 4 TO 8
FEET THIS AFTERNOON AND EVENING. WIND SPEEDS MAY BRIEFLY FLIRT
WITH GALE FORCE THIS AFTERNOON BUT WILL STICK WITH THE THINKING OF
THE PREVIOUS SHIFT AND CONTINUE TO COVER THIS WITH THE SMALL CRAFT
HEADLINE. WAVE HEIGHTS WILL SLOWLY SUBSIDE LATE TONIGHT AS WIND
SPEEDS DIMINISH.

&&

.HYDROLOGY...
ISSUED AT 300 AM EDT SUN SEP 21 2014

LOCALLY HEAVY RAINFALL OCCURRED YESTERDAY AFTERNOON AND OVERNIGHT.
SOME RISES IN AREA RIVER LEVELS WILL CONTINUE TO OCCUR BUT OTHER
THAN ISOLATED MINOR URBAN AND SMALL STREAM TYPE ISSUES EARLY THIS
MORNING... NO SIGNIFICANT HYDRO ISSUES ARE ANTICIPATED. IT IS
NOTED THAT THE GRAND RIVER AT JACKSON QUICKLY SPIKED UP TO ABOVE 12
FEET YESTERDAY EVENING BUT REMAINED BELOW ACTION STAGE AND THE RIVER
LEVEL THERE HAS ALREADY TRENDED BACK DOWNWARD SIGNIFICANTLY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 AM EDT MONDAY FOR LMZ844>849.

&&

SYNOPSIS...LAURENS
SHORT TERM...LAURENS
LONG TERM...LAURENS
AVIATION...WDM
HYDROLOGY...LAURENS
MARINE...LAURENS
Hazardous weather outlook, Sep 21, 9:28 AM EDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
928 AM EDT SUN SEP 21 2014

MIZ037>040-043>046-050>052-056>059-064>067-071>074-220900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
928 AM EDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-220900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
928 AM EDT SUN SEP 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

In the hours before

Local storm report, Sep 21, 5:33 AM EDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
533 AM EDT SUN SEP 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     TSTM WND DMG     2 WNW HOLT              42.66N 84.56W
09/21/2014                   INGHAM             MI   EMERGENCY MNGR

            1-2 INCH BRANCHES AND POWER LINES DOWN

&&

CAS
Local storm report, Sep 21, 5:59 AM EDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
559 AM EDT SUN SEP 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 AM     TSTM WND GST     3 NE PORTAGE            42.23N 85.55W
09/21/2014  M39 MPH          KALAMAZOO          MI   ASOS

            ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
            /AZO/

&&

CAS
Local storm report, Sep 21, 6:14 AM EDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 AM EDT SUN SEP 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     TSTM WND GST     4 NW ROOSEVELT PARK     43.23N 86.34W
09/21/2014  M38 MPH          MUSKEGON           MI   MESONET

            MESONET STATION MUSKEGON GLERL /MKGM4/

0225 AM     TSTM WND GST     3 W SCOTTVILLE          43.96N 86.34W
09/21/2014  M37 MPH          MASON              MI   MESONET

            MESONET STATION 2 W SCOTTVILLE /MC016/

0235 AM     TSTM WND GST     4 SSE HART              43.64N 86.33W
09/21/2014  M31 MPH          OCEANA             MI   MESONET

            MESONET STATION 4 SSE HART /C049/

0221 AM     TSTM WND GST     1 NW LUDINGTON          43.96N 86.45W
09/21/2014  M26 MPH          MASON              MI   MESONET

            MESONET STATION LUDINGTON /AR258/

0236 AM     TSTM WND GST     2 WNW BRADLEY           42.64N 85.68W
09/21/2014  M23 MPH          ALLEGAN            MI   MESONET

            MESONET STATION 2 WNW BRADLEY /CW5467/

0214 AM     TSTM WND GST     2 SSW ALLENDALE         42.96N 85.97W
09/21/2014  M20 MPH          OTTAWA             MI   MESONET

            MESONET STATION 2 SSW ALLENDALE /ALVRG/

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Sep 21, 8:42 AM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
842 AM EDT SUN SEP 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 ENE JACKSON           42.25N 84.38W
09/21/2014  M1.66 INCH       JACKSON            MI   COCORAHS

            HEAVY RAIN DURATION 24 HOURS.

0800 AM     HEAVY RAIN       2 WNW LEONI             42.26N 84.31W
09/21/2014  M1.16 INCH       JACKSON            MI   MESONET

            MESONET STATION 2 WNW LEONI /EW4469/ HEAVY
            RAIN DURATION 24 HOURS.

0700 AM     HEAVY RAIN       4 S GRAND HAVEN         43.00N 86.22W
09/21/2014  M1.07 INCH       OTTAWA             MI   COCORAHS

            HEAVY RAIN DURATION 24 HOURS.

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM
Local storm report, Sep 21, 9:58 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
958 AM EDT SUN SEP 21 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0402 AM     TSTM WND GST     3 NE PORTAGE            42.23N 85.55W
09/21/2014  M39 MPH          KALAMAZOO          MI   ASOS

            ASOS STATION KZOO/BATTLE CREEK INTL AIRPORT
            /AZO/

0230 AM     TSTM WND GST     4 NW ROOSEVELT PARK     43.23N 86.34W
09/21/2014  M38 MPH          MUSKEGON           MI   MESONET

            MESONET STATION MUSKEGON GLERL /MKGM4/

0225 AM     TSTM WND GST     3 W SCOTTVILLE          43.96N 86.34W
09/21/2014  M37 MPH          MASON              MI   MESONET

            MESONET STATION 2 W SCOTTVILLE /MC016/

0235 AM     TSTM WND GST     4 SSE HART              43.64N 86.33W
09/21/2014  M31 MPH          OCEANA             MI   MESONET

            MESONET STATION 4 SSE HART /C049/

0221 AM     TSTM WND GST     1 NW LUDINGTON          43.96N 86.45W
09/21/2014  M26 MPH          MASON              MI   MESONET

            MESONET STATION LUDINGTON /AR258/

0236 AM     TSTM WND GST     2 WNW BRADLEY           42.64N 85.68W
09/21/2014  M23 MPH          ALLEGAN            MI   MESONET

            MESONET STATION 2 WNW BRADLEY /CW5467/

0214 AM     TSTM WND GST     2 SSW ALLENDALE         42.96N 85.97W
09/21/2014  M20 MPH          OTTAWA             MI   MESONET

            MESONET STATION 2 SSW ALLENDALE /ALVRG/

0700 AM     HEAVY RAIN       1 ENE JACKSON           42.25N 84.38W
09/21/2014  M1.66 INCH       JACKSON            MI   COCORAHS

            HEAVY RAIN DURATION 24 HOURS.

0800 AM     HEAVY RAIN       2 WNW LEONI             42.26N 84.31W
09/21/2014  M1.16 INCH       JACKSON            MI   MESONET

            MESONET STATION 2 WNW LEONI /EW4469/ HEAVY
            RAIN DURATION 24 HOURS.

0700 AM     HEAVY RAIN       4 S GRAND HAVEN         43.00N 86.22W
09/21/2014  M1.07 INCH       OTTAWA             MI   COCORAHS

            HEAVY RAIN DURATION 24 HOURS.

0400 AM     TSTM WND DMG     2 WNW HOLT              42.66N 84.56W
09/21/2014                   INGHAM             MI   EMERGENCY MNGR

            1-2 INCH BRANCHES AND POWER LINES DOWN

&&

NWS GRAND RAPIDS MI
IRIS SYSTEM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 21, 1:08 AM EDTSpecial Marine WarningGRR112 min
Sep 21, 1:41 AM EDTSpecial Weather StatementGRRAllegan, Muskegon, Newaygo, Oceana, Ottawa, Van Buren94 min
Sep 21, 2:31 AM EDTSpecial Weather StatementGRRAllegan, Kent, Mecosta, Montcalm, Newaygo, Ottawa and 1 more59 min
Sep 21, 3:30 AM EDTSpecial Weather StatementGRREaton, Ingham60 min
Sep 21, 4:20 AM EDTSpecial Weather StatementGRRCalhoun, Ingham, Jackson55 min
Sep 21, 10:27 AM EDTGale WarningGRR10 hr

Nearby

Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.